MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS FEM COMP #7L-CEM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS FEM COMP #7L-CEM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5515F701
Medical Device Problem Codes Break (1069); Packaging Problem (3007)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 12/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other events for the lot referenced.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
As reported: "size 7 left ps femur was opened at request of physician.Outside box showed no visible signs of damage, and was opened.Circulating nurse proceeded to open inner plastic package, and noticed the packaging was cracked.Circulating nurse removed inner sterile package which was no longer sterile due to crack and could not be placed into sterile field.Implant unable to be removed from sterile packaging, and doctor request we not use implant due to possibility of contamination.New implant was opened and used with no issues.Wasted implant and packaging sent back to regional office.".
 
Additional Manufacturer Narrative
An event regarding packaging damage involving a triathlon femoral component was reported.The event was confirmed by visual inspection.Method & results: device evaluation and results: a unit carton was returned with the shrink wrap attached.There is evidence of damage on the top and on the inside of the unit carton.An outer blister was returned with the tyvek lid partially removed.One side flange/lip of the outer blister was broken.There is evidence of a crack on the blister.There is evidence of a good seal on the outer blister.The inner blister was not returned.Medical records received and evaluation: not performed as the event is related to a packaging issue and no adverse consequences to the patient were reported.Device history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: the investigation concluded that the packaging damage was most likely caused by excessive/incorrect handling prior to the opening packaging whereby the carton may have been compressed and/or dropped from a height causing the damage to the carton.No further investigation for this event is required at this time.
 
Event or Problem Description

Brand Name
TRIATHLON PS FEM COMP #7L-CEM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7149867
Report Number0002249697-2017-03716
Device Sequence Number1109789
Product Code MBH
UDI-Device Identifier07613327040722
UDI-Public07613327040722
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/24/2022
Device Catalogue Number5515F701
Device Lot NumberCTB7P
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2017
Initial Date Received by Manufacturer 12/01/2017
Supplement Date Received by Manufacturer01/25/2018
Initial Report FDA Received Date12/27/2017
Supplement Report FDA Received Date02/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age53 YR